Display Settings:

Format

Send to:

Choose Destination
Int J Dermatol. 2009 Jul;48(7):763-7. doi: 10.1111/j.1365-4632.2009.04087.x.

Tumor lysis syndrome after transcatheter arterial infusion of cisplatin and embolization therapy for liver metastases of melanoma.

Author information

  • 1Department of Dermatology, University of Tsukuba, Japan.

Abstract

BACKGROUND:

Tumor lysis syndrome (TLS) is rare in the treatment of solid tumors, but it may occur in myelolymphoproliferative diseases.

METHODS:

A 58-year-old man with bulky metastatic melanoma of the liver was treated with transcatheter arterial infusion of cisplatin and embolization therapy. The patient developed classic signs of TLS within 24 h of chemotherapy, including acute renal failure.

RESULTS:

The patient was treated with aggressive hydration, allopurinol, and repeated hemodialysis. He gradually improved and his biochemical markers returned to normal.

CONCLUSION:

TLS is an uncommon, but potentially life-threatening, complication in melanoma and other solid tumors. It is important for oncologists to recognize this complication and prevent its development if bulky metastatic disease and several pre-existing risk factors, such as multiple and bulky liver metastases, elevated lactate dehydrogenase, and hyperuricemia, are present.

PMID:
19570088
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk